Utah, 2003Lightning Strike in Utah, August 3, 2003
August 3, 2003 · NWS SLC · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Aug 3, 9:00 AM MST, 5 hours 15 minutes earlier.
Area forecast discussion, Aug 3, 9:00 AM MST, 5 hours 15 minutes before
UTAH AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1000 AM MDT SUN AUG 3 2003
.SYNOPSIS...A MOIST AND UNSTABLE AIR MASS WILL REMAIN OVER THE
NORTHERN HALF OF THE AREA TODAY. A DRIER SOUTHWEST FLOW ALOFT WILL
SLOWLY DEVELOP OVER THE AREA THROUGH THE EARLY PART OF THE WEEK.
.DISCUSSION...AIR MASS OVER THE NORTH STILL VERY MOIST AND FORECAST
TO REMAIN FAIRLY UNSTABLE THROUGH AT LEAST EARLY EVENING. IN
ADDITION A WELL DEFINED SHORTWAVE OVER EAST CENTRAL NV WILL BE
MOVING ACROSS THE AREA THIS AFTERNOON. CAN SEE NO REASON IT WILL
NOT BE AN ACTIVE CONVECTION DAY WITH EVEN A SLIGHT CHANCE OF
ISOLATED STRONG STORMS.
EXTENSIVE CLOUDS OVER THE AREAS EAST OF I-15 WILL SLOW THE HEATING
THERE THIS MORNING BUT ACTIVITY ALREADY BEGINNING TO DEVELOP AGAIN
IN SOUTHWEST TOOELE COUNTY. ALSO A CLUSTER OF THUNDERSTORMS STILL
OVER THE NORTHERN WASATCH FRONT ASSOCIATED WITH A WEAK SHORTWAVE
THAT RIPPLED NORTH ALONG THE BOUNDARY OF THE TROPICAL MOISTURE
PLUME. THERE SHOULD BE BRIEF SUPPRESSION BEHIND THIS WEAK WAVE BUT
THE WAVE IN NV SHOULD HAVE NO PROBLEM OVERCOMING THIS AS IT
APPROACHES. HAVE UPDATED MOST NORTHERN ZONES FOR MORE CONVECTION
TODAY.
SOME QUESTION ABOUT TIMING FOR THIS EVENING AS MODELS
SUGGEST THE SHORTWAVE AND JET WILL BE PAST MUCH OF THE AREA. WE MAY
NEED TO LOWER THE THREAT IN AT LEAST SOME OF THE WESTERN ZONES IN
THE AFTERNOON PACKAGE BUT FOR NOW WOULD RATHER WAIT AND SEE HOW
THINGS DEVELOP TODAY.
SLC 430 CDC 110 SANDERS
.SLC...NONE.
Hazardous weather outlook, Aug 3, 2:16 AM MST, 11 hours 59 minutes before
IDZ024-025-UTZ001>021-WYZ021-041300-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
316 AM MDT SUN AUG 3 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS OF
UTAH...EXTREME SOUTHEAST IDAHO AND EXTREME SOUTHWEST WYOMING
.DAY ONE... TODAY
THUNDERSTORMS WILL FORM AGAIN TODAY ACROSS NORTHERN AND EASTERN UTAH
AS WELL AS EXTREME SOUTHEAST IDAHO AND EXTREME SOUTHWEST WYOMING.
THE STORMS MAY PRODUCE HEAVY RAIN...HAIL AND STRONG GUSTY WINDS.
FREQUENT LIGHTNING WILL ACCOMPANY THE STORMS.
.DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURE.
WCJIN-WYSW
Lightning, Weber
- When
- August 3, 2:15 PM MST
- Where
- Weber County, North Ogden
- Property damage
- $15,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 41.270, -111.913 (the zone’s center; the record gives no point)
Lightning struck the roof of a residence in North Ogden, burning four holes and traveling 30 feet to start a house fire.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Illinois, August 3, 20031 injured · $1.5 million · 1.75 in hail · 18 events
- Hail and Damaging Winds in Oklahoma, August 3, 2003$362,000 · 61 kt wind · 19 events
- Damaging Winds and Lightning Strike in New York, August 3, 2003$330,000 · 55 kt wind · 5 events
- Flash Flooding in Vermont, August 3, 2003$350,000 · 3 events
- Hail and Damaging Wind in Michigan, August 3, 2003$210,000 · 1.75 in hail · 11 events
- Lightning Strike in Massachusetts, August 3, 2003$250,000 · 1 event
- Lightning Strike in Pennsylvania, August 3, 2003$250,000 · 1 event
- Flash Flooding in New York, August 3, 2003$125,000 · 3 events
- Damaging Wind in Utah, August 3, 2003$120,000 · 60 kt wind · 1 event
- Hail and Damaging Winds in Wisconsin, August 3, 2003$50,000 · 1 in hail · 18 events
- Tornadoes and Hail in Ohio, August 3, 2003$87,000 · F0 · 4 events
- Flash Flood in Tennessee, August 3, 2003$100,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5379838.